MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 US DELTA HEAD 32 +4; PROSTH, HIP, SEMI-CONST, MET/CERAM/CERAM/MET, CEMENTED OR UNCEMENTED

SMITH & NEPHEW, INC. R3 US DELTA HEAD 32 +4; PROSTH, HIP, SEMI-CONST, MET/CERAM/CERAM/MET, CEMENTED OR UNCEMENTED
Model Number 71325172
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 02/16/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery took place on (b)(6) 2021 due to a femoral stem subsided.It was replaced with a bigger implant.Implants removed were r3 us delta head 32 +4 and polarstem collar std.Ti/ha 2.There are no thoughts from the surgeon that the implant failed.He believes it was undersized.Primary surgery took place on (b)(6) 2019.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, primary surgery took place on (b)(6) 2019.It was reported that the femoral stem subsided and the patient had a revision (b)(6) 2021.It was replaced with a bigger implant.¿there are no thoughts from the surgeon that the implant failed.He believes it was undersized.¿ the clinical root cause of the subsidence and subsequent revision is related to the ¿undersized femoral stem and is not related to a malperformance of the implant.No further medical assessment is warranted at this time.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history did not reveal additional complaints for the listed batch.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Factors and/or some potential probable causes that could contribute to the reported event have been identified as but not limited to abnormal motion over time, bone degeneration, size of device, lack of ingrowth, lifetime of device, and traumatic injury.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
R3 US DELTA HEAD 32 +4
Common Device Name
PROSTH, HIP, SEMI-CONST, MET/CERAM/CERAM/MET, CEMENTED OR UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11478943
Report Number1020279-2021-02101
Device Sequence Number3430674
Product Code MRA
UDI-Device Identifier00885556499092
UDI-Public00885556499092
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P150030
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71325172
Device Catalogue Number71325172
Device Lot Number18MT13693
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/16/2021
Supplement Date Received by Manufacturer07/20/2021
Initial Report FDA Received Date03/14/2021
Supplement Report FDA Received Date07/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;